EXPANDING FLAMES MAY DELAY THE TRANSITION TO CELLULAR STRUCTURES.

Moshe Matalon, Thomas Erneux

Research output: Contribution to journalArticle

Abstract

The authors derive a general equation for the evolution of flame fronts in weakly nonuniform flows. The equation is restricted to a particular range of Lewis numbers and describes the transition to cellular structures. This transition is analyzed for an expanding curved flame. Linear stability reveals that cells may appear at a larger radius than for the nonexpanding case. A nonlinear analysis describing the transition for slowly varying flames is also presented.

Original languageEnglish (US)
Pages (from-to)734-744
Number of pages11
JournalSIAM Journal on Applied Mathematics
Volume44
Issue number4
DOIs
StatePublished - Jan 1 1984
Externally publishedYes

Fingerprint

Nonlinear analysis
Flame
Linear Stability
Nonlinear Analysis
Radius
Cell
Range of data

ASJC Scopus subject areas

  • Applied Mathematics

Cite this

EXPANDING FLAMES MAY DELAY THE TRANSITION TO CELLULAR STRUCTURES. / Matalon, Moshe; Erneux, Thomas.

In: SIAM Journal on Applied Mathematics, Vol. 44, No. 4, 01.01.1984, p. 734-744.

Research output: Contribution to journalArticle

@article{cd3a2ea9d9b2464e9222707d4edc9153,
title = "EXPANDING FLAMES MAY DELAY THE TRANSITION TO CELLULAR STRUCTURES.",
abstract = "The authors derive a general equation for the evolution of flame fronts in weakly nonuniform flows. The equation is restricted to a particular range of Lewis numbers and describes the transition to cellular structures. This transition is analyzed for an expanding curved flame. Linear stability reveals that cells may appear at a larger radius than for the nonexpanding case. A nonlinear analysis describing the transition for slowly varying flames is also presented.",
author = "Moshe Matalon and Thomas Erneux",
year = "1984",
month = "1",
day = "1",
doi = "10.1137/0144052",
language = "English (US)",
volume = "44",
pages = "734--744",
journal = "SIAM Journal on Applied Mathematics",
issn = "0036-1399",
publisher = "Society for Industrial and Applied Mathematics Publications",
number = "4",

}

TY - JOUR

T1 - EXPANDING FLAMES MAY DELAY THE TRANSITION TO CELLULAR STRUCTURES.

AU - Matalon, Moshe

AU - Erneux, Thomas

PY - 1984/1/1

Y1 - 1984/1/1

N2 - The authors derive a general equation for the evolution of flame fronts in weakly nonuniform flows. The equation is restricted to a particular range of Lewis numbers and describes the transition to cellular structures. This transition is analyzed for an expanding curved flame. Linear stability reveals that cells may appear at a larger radius than for the nonexpanding case. A nonlinear analysis describing the transition for slowly varying flames is also presented.

AB - The authors derive a general equation for the evolution of flame fronts in weakly nonuniform flows. The equation is restricted to a particular range of Lewis numbers and describes the transition to cellular structures. This transition is analyzed for an expanding curved flame. Linear stability reveals that cells may appear at a larger radius than for the nonexpanding case. A nonlinear analysis describing the transition for slowly varying flames is also presented.

UR - http://www.scopus.com/inward/record.url?scp=0021476826&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0021476826&partnerID=8YFLogxK

U2 - 10.1137/0144052

DO - 10.1137/0144052

M3 - Article

AN - SCOPUS:0021476826

VL - 44

SP - 734

EP - 744

JO - SIAM Journal on Applied Mathematics

JF - SIAM Journal on Applied Mathematics

SN - 0036-1399

IS - 4

ER -